Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Pueblo, CO

May 31, 2014Crowley County, El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2014, 3:49 PM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2014, 3:49 PM MDT (21:49 UTC)
Expired
May 31, 2014, 4:30 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 21 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WUUS55 KPUB 312149
SVRPUB
COC025-041-101-312230-
/O.NEW.KPUB.SV.W.0016.140531T2149Z-140531T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT SAT MAY 31 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 430 PM MDT

* AT 348 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRUCKTON...
  OR 36 MILES EAST OF COLORADO SPRINGS...MOVING EAST AT 30 MPH.

  HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TRUCKTON AND OPEN COUNTY OF SOUTHEASTERN EL PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3875 10405 3853 10405 3852 10406 3852 10430
      3879 10423
TIME...MOT...LOC 2148Z 291DEG 26KT 3868 10418 

HAIL...1.50IN
WIND...60MPH

$$
2 follow-up statements
413 
WWUS55 KPUB 312204
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
404 PM MDT SAT MAY 31 2014

COC025-041-101-312230-
/O.CON.KPUB.SV.W.0016.000000T0000Z-140531T2230Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
404 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CROWLEY...NORTHERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES...

AT 403 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF TRUCKTON...OR 40 MILES NORTHEAST OF PUEBLO...MOVING EAST AT 30
MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
TRUCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3875 10405 3853 10405 3852 10406 3852 10430
      3879 10423
TIME...MOT...LOC 2203Z 289DEG 25KT 3867 10407 

HAIL...1.25IN
WIND...<50MPH

$$
941 
WWUS55 KPUB 312214
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
414 PM MDT SAT MAY 31 2014

COC025-041-101-312223-
/O.CAN.KPUB.SV.W.0016.000000T0000Z-140531T2230Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
414 PM MDT SAT MAY 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR CROWLEY...NORTHERN PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3875 10405 3853 10405 3852 10406 3852 10430
      3879 10423
TIME...MOT...LOC 2212Z 291DEG 26KT 3864 10398 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:02 AM MDT, 4 hours 47 minutes earlier.

Area forecast discussion, May 31, 11:02 AM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT SAT MAY 31 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 349 AM MDT SAT MAY 31 2014

CURRENTLY...DEPARTING MCS OVER THE OK PANHANDLE/SW KS STILL
PRODUCING A COUPLE LIGHTNING STRIKES OVER FAR SOUTHERN PORTIONS OF
BACA COUNTY AS OF 09Z...THOUGH EXPECT THIS ACTIVITY TO SHIFT
EASTWARD FAIRLY QUICKLY AND WILL END PRECIP CHANCES BY SUNRISE.
ALSO A SMALL CLUSTER OF TSRA WAS MOVING ACROSS NORTH CENTRAL
CO...AND WILL INCLUDE SOME VERY LOW POPS EARLY THIS MORNING OVER
THE CENTRAL MOUNTAINS AS SOUTHERN END OF THIS ACTIVITY BRUSHES BY.

TODAY...EXPECT A GENERAL DECREASE IN CONVECTION AND A LATER START TO
ANY TSRA AS AIR MASS ACROSS THE AREA GRADUALLY DRIES OUT. STILL
ENOUGH INSTABILITY TO PRODUCE SOME HIGH BASED -SHRA/-TSRA OVER THE
MOUNTAINS THIS AFTERNOON...THOUGH SUSPECT RAINFALL AMOUNTS FROM ANY
CONVECTION WILL BE SPOTTY AND LIGHT. LOW LEVEL MOISTURE ON THE
PLAINS GRADUALLY MIXES OUT DURING THE DAY...THOUGH ENOUGH MAY LINGER
TO ALLOW MOUNTAIN CONVECTION TO REACH THE LOWER ELEVATIONS IN THE
AFTERNOON...WITH SOME HIGH BASED WIND PRODUCING STORMS POSSIBLE.
BEST CAPE BY LATE AFTERNOON IS ALONG THE KS BORDER...AND WITH
INCREASING 0-6KM SHEAR LATE IN THE DAY...COULD SEE A STRONGER STORM
OR TWO OVER THE FAR EASTERN PLAINS...ESPECIALLY ACROSS KIOWA COUNTY
WHERE BEST INSTABILITY AND STRONGEST SHEAR COINCIDE. EXPECT WARMER
MAX TEMPS ALL AREAS TODAY WITH MORE SUN AND DEEPER MIXING.

TONIGHT...SUSPECT MODELS ARE OVERDONE WITH AMOUNT OF CONVECTION IN
THE DRIER AIR OVER THE MOUNTAINS...AND WILL END POPS BY MIDNIGHT
MOST LOCATIONS. COULD SEE SOME LINGERING TSRA NEAR THE KS BORDER
PAST SUNSET...THOUGH EVEN HERE MOST STORMS WILL SHIFT FAIRLY QUICKLY
INTO KS OVERNIGHT. DIDN'T STRAY TOO FAR FROM BLENDED MODEL MIN TEMP
GUIDANCE...AS IT HAS PERFORMED FAIRLY WELL RECENTLY.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 349 AM MDT SAT MAY 31 2014

...A TASTE OF SUMMER THROUGH TUESDAY...

FIRST HALF OF THE EXTENDED PERIOD WILL FEATURE QUASI ZONAL FLOW
ALOFT...TRANSITIONING TO SOUTHWEST WINDS AS A LOW PRESSURE SYSTEM
MOVES IN FROM THE WEST MID-WEEK. THIS WILL MEAN TEMPS IN THE 90S FOR
MOST OF THE PLAINS EACH DAY SUNDAY...MONDAY...AND TUESDAY...AS H7
TEMPS RISE INTO THE 15-18 DEGREE RANGE. MOUNTAINS AND HIGH VALLEYS
WILL SEE PLEASANT 60S-LOWER 80S...RESULTING IN INCREASED SNOWMELT.
WILL HAVE TO KEEP A CLOSE EYE ON THE RIVERS DURING THIS PERIOD.

SUNDAY...THREAT FOR SVR WX LOOKS GREATLY DIMINISHED AS BOTH THE NAM
AND GFS NOW KEEP THE DRYLINE E OF THE CO-KS BORDER DURING THE
AFTERNOON AND EVENING. THERE IS QUITE A BIT OF DEEP LAYER SHEAR
HOWEVER...SO WILL HAVE TO WATCH FOR ANY ADVANCE OF THE BETTER
MOISTURE INTO OUR AREA. ANY STORM FORMING ON THE DRYLINE WOULD LIKELY
GO QUICKLY SVR. REST OF THE AREA LOOKS DRY AND A BIT BREEZY.
MARGINAL RED FLAG CONDITIONS WILL BE POSSIBLE OVER THE ERN PLAINS IN
THE MID TO LATE AFTERNOON. HOWEVER...WITH RECENT RAINS SUSPECT MOST
OF THE AFFECTED AREA IS EXPERIENCING SUFFICIENT GREENUP TO MITIGATE
FIRE WX ZONES. WILL HOLD OFF ON ANY HIGHLIGHTS FOR NOW.

ON MONDAY...UPPER FLOW WEAKENS SLIGHTLY AHEAD OF THE NEXT SYSTEM.
STILL VERY WARM OVER MUCH OF THE CWA. MONDAY MAY BE A MORE
INTERESTING SAY FROM A SVR WX PERSPECTIVE IF THE MOST RECENT NAM
PROGS PAN OUT. THERE IS POTENTIAL FOR THE DRYLINE TO BACK UP INTO
KIOWA COUNTY AND POSSIBLY OVER THE PALMER DVD. THERE IS QUITE A BIT
OF SHEAR AS H5 WINDS FEATURE FLAGS AND LLVL WINDS ARE ERLY...SO WILL
REALLY HAVE TO WATCH THE DRYLINE POSITION THIS DAY.

TUESDAY...ANOTHER BREEZY AND DRY DAY WITH FIRE WX CONDITIONS LOOKING
POSSIBLE OVER THE SAN LUIS VALLEY AND SRN I-25 CORRIDOR.

WED-FRI...FINALLY SEE A MODERATION OF TEMPS AS THE UPPER LOW MOVES
THROUGH CO. BEST CHANCES FOR PRECIP WILL BE OVER THE ERN MTS AND
PLAINS...AS UPSLOPE REGIME REESTABLISHES ITSELF OVER OUR CWA. TEMPS
LIKELY WILL FALL BACK INTO THE 80S OR EVEN 70S BY WEEK'S END. COULD
SEE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL OVER THE BURN SCARS.
ONE THING OF PARTICULAR NOTE IS THAT THE LAST FEW RUNS OF THE GFS
HAVE BEEN PROGGING AN EXCEPTIONAL AMOUNT OF CAPE AND SHEAR OVER THE
PLAINS THU AFTERNOON...SOMETHING ELSE TO KEEP AN EYE ON OVER THE
NEXT FEW DAYS. ROSE

&&

.AVIATION...
ISSUED AT 1102 AM MDT SAT MAY 31 2014

VFR CONDITIONS ARE EXPECTED OVER THE KALS...KCOS AND KPUB TAF
SITES THROUGH TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 349 AM MDT SAT MAY 31 2014

WILL KEEP FLASH FLOOD WATCH IN PLACE FOR THE DEWEESE
RESERVOIR/GRAPE CREEK AREA THROUGH THE DAY. WHILE HEAVY RAIN
THREAT FOR TODAY/TONIGHT LOOKS DIMINISHED...WARMER TEMPS MAY
ACCELERATE SNOWMELT THIS AFTERNOON/EARLY EVENING...LEADING TO
POTENTIAL FOR INCREASED INFLOW LATER TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COZ077-078.

&&
Hazardous weather outlook, May 31, 11:05 AM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1105 AM MDT SAT MAY 31 2014

COZ058>089-093>099-011715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1105 AM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS
INTO THIS AFTERNOON AND THEN SPREAD ACROSS LOWER ELEVATIONS LATER
TODAY. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND WIND GUSTS
TO AROUND 50 MPH. ONE OR TWO STORMS NEAR THE KANSAS BORDER LATE
THIS AFTERNOON AND EARLY THIS EVENING MAY BECOME STRONG...
PRODUCING HAIL UP TO NICKEL SIZE...GUSTY WINDS TO 60 MPH AND BRIEF
HEAVY RAINFALL. THE BEST CHANCE FOR ONE OF THESE STRONGER STORMS
TO DEVELOP WILL BE ACROSS KIOWA AND PROWERS COUNTIES.
THUNDERSTORMS WILL END BY LATE EVENING ALL AREAS WITH SKIES
CLEARING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A DRYLINE WILL SET UP NEAR THE COLORADO AND KANSAS BORDER
SUNDAY AND MONDAY. THERE IS A SLIGHT CHANCE THAT A FEW STORMS
COULD DEVELOP ON THE COLORADO SIDE BOTH DAYS IN THE LATE AFTERNOON
AND EARLY EVENING. ANY STORMS THAT DEVELOP COULD BECOME RAPIDLY
SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IN
ADDITION TO FREQUENT LIGHTING.

AFTER A PERIOD OF DRY WEATHER TUESDAY AND WEDNESDAY...MOISTURE
WILL RETURN TO SOUTHEAST COLORADO THURSDAY AND FRIDAY...BRINGING
THE POTENTIAL FOR SCATTERED STRONG TO POSSIBLY SEVERE STORMS TO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN
COLORADO PLAINS.

In the hours before

Special weather statement, May 31, 1:28 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
128 PM MDT SAT MAY 31 2014

COZ081-082-084-085-312100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
128 PM MDT SAT MAY 31 2014

...SPECIAL WEATHER STATEMENT...

AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SHOWERS AND THUNDERSTORMS OVER CASCADE AND CHIPITA
PARK...OR 11 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20
MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...THE WALDO CANYON BURN SCAR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3886 10509 3904 10507 3904 10490 3888 10483
TIME...MOT...LOC 1925Z 275DEG 33KT 3895 10498
Special weather statement, May 31, 1:52 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT SAT MAY 31 2014

COZ081-082-084-085-312115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
152 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 315 PM MDT...

AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SHOWERS AND THUNDERSTORMS OVER THE WALDO CANYON BURN SCAR
AS WELL AS 8 MILES TO THE WEST OF THE BLACK FOREST BURN
SCAR...MOVING EAST AT 25 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE OVER THE WALDO
CANYON AND BLACK FOREST BURN SCARS.  IN ADDITION...HAIL UP TO THE
SIZE OF DIMES AND WIND GUSTS TO AROUND 50 MPH AT TIMES WILL
ALSO BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...THE WALDO CANYON
AND BLACK FOREST BURN SCARS...NORTHWESTERN COLORADO
SPRINGS...MONUMENT AND THE AIR FORCE ACADEMY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3886 10506 3904 10505 3911 10463 3900 10458
      3888 10485
TIME...MOT...LOC 1946Z 273DEG 22KT 3896 10497
Special weather statement, May 31, 2:10 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT SAT MAY 31 2014

COZ081-082-084-085-312145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
210 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND NORTHERN
EL PASO COUNTIES UNTIL 345 PM MDT...

AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM OVER WESTERN COLORADO SPRINGS AND
WEST OF THE BLACK FOREST BURN SCAR..MOVING EAST AT 25 MPH.

INTENSE RAINFALL...NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...MANITOU SPRINGS...
CALHAN...RAMAH...BLACK FOREST...SCHRIEVER AFB...PEYTON...CIMARRON
HILLS...FALCON...TRUCKTON...RUSH...PETERSON AFB...STRATMOOR...
ELLICOTT...GLENEAGLE...SECURITY...YODER AND SECURITY-WIDEFIELD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3872 10405 3876 10498 3913 10482 3912 10405
TIME...MOT...LOC 2009Z 266DEG 16KT 3885 10487
Special weather statement, May 31, 3:39 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT SAT MAY 31 2014

COZ085-312215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
339 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
415 PM MDT...

AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRUCKTON...OR 30 MILES EAST OF COLORADO
SPRINGS...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRUCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3878 10405 3855 10405 3863 10438 3880 10433
TIME...MOT...LOC 2139Z 283DEG 20KT 3870 10427

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:09 PM MDTSpecial Weather StatementPUBBaca36 min
May 31, 1:28 PM MDTSpecial Weather StatementPUBTeller92 min
May 31, 1:52 PM MDTSpecial Weather StatementPUBEl Paso83 min
May 31, 2:10 PM MDTSpecial Weather StatementPUBEl Paso95 min
May 31, 2:16 PM MDTSevere Thunderstorm WarningPUBEl Paso89 min
May 31, 2:38 PM MDTFlash Flood WarningPUBEl Paso3 hr
May 31, 3:39 PM MDTSpecial Weather StatementPUBEl Paso36 min
May 31, 4:27 PM MDTSpecial Weather StatementPUBEl Paso33 min
May 31, 4:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
May 31, 5:20 PM MDTSpecial Weather StatementPUBElbert25 min
May 31, 5:42 PM MDTSpecial Weather StatementPUBBent33 min
May 31, 5:58 PM MDTSpecial Weather StatementPUBBent32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.